Alert archive / Hawaii / Gale Warnings in 2017
Gale Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Feb 19, 2017, 3:49 AM HST. It took effect at Feb 19, 2017, 9:34 AM HST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2017, 3:49 AM HST (13:49 UTC)
- In effect from
- Feb 19, 2017, 9:34 AM HST
- Expired
- Feb 20, 2017, 8:33 PM HST
- In force
- 35 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
855 WHHW70 PHFO 191349 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST SUN FEB 19 2017 ...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS EXPECTED... .HAZARDOUS BOATING CONDITIONS ARE EXPECTED ACROSS THE WATERS INTO THE UPCOMING WEEK...ESPECIALLY ACROSS THE CHANNELS AND MAALAEA BAY DUE TO STRONG TO GALE FORCE WINDS AND ROUGH SEAS. PHZ119>121-200300- /O.CON.PHFO.SC.Y.0011.000000T0000Z-170219T2200Z/ /O.UPG.PHFO.GL.A.0002.170219T2200Z-170221T0400Z/ /O.NEW.PHFO.GL.W.0002.170219T2200Z-170221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 349 AM HST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT INCREASING TO 30 TO 35 KT THIS AFTERNOON THROUGH MONDAY. SEAS 5 TO 8 FT...BUILDING TO 8 TO 12 FT THIS AFTERNOON ACROSS THE CHANNELS. SEAS UP TO 5 FT MAALAEA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ122>124-200300- /O.EXT.PHFO.SC.Y.0011.170219T1349Z-170221T0400Z/ BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 349 AM HST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 10 TO 20 KT INCREASING TO 20 TO 30 KT THIS AFTERNOON...THEN BECOMING EAST MONDAY. SEAS 4 TO 7 FT...BUILDING TO 8 TO 12 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-200300- /O.CON.PHFO.SC.Y.0011.000000T0000Z-170221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS- 349 AM HST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT... BECOMING EAST MONDAY. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
674 WHHW70 PHFO 191934 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 934 AM HST SUN FEB 19 2017 ...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS EXPECTED... .HAZARDOUS BOATING CONDITIONS ARE EXPECTED ACROSS THE WATERS INTO THE UPCOMING WEEK...ESPECIALLY ACROSS THE PAILOLO AND ALENUIHAHA CHANNELS AND MAALAEA BAY DUE TO STRONG TO GALE FORCE WINDS AND ROUGH SEAS. PHZ119>121-200845- /O.CAN.PHFO.SC.Y.0011.000000T0000Z-170219T2200Z/ /O.EXT.PHFO.GL.W.0002.170219T1934Z-170221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 934 AM HST SUN FEB 19 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT INCREASING TO 30 TO 35 KT THIS AFTERNOON THROUGH MONDAY. SEAS BUILDING TO 8 TO 12 FT THIS AFTERNOON ACROSS THE CHANNELS. SEAS UP TO 5 FT FOR MAALAEA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122>124-200845- /O.CON.PHFO.SC.Y.0011.000000T0000Z-170221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 934 AM HST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 10 TO 20 KT INCREASING TO 20 TO 30 KT THIS AFTERNOON...THEN BECOMING EAST MONDAY. SEAS 4 TO 7 FT...BUILDING TO 8 TO 12 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
541 WHHW70 PHFO 200149 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST SUN FEB 19 2017 ...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS EXPECTED... .HAZARDOUS BOATING CONDITIONS ARE EXPECTED ACROSS THE WATERS THROUGH THE BEGINNING OF THIS WEEK...ESPECIALLY ACROSS THE PAILOLO AND ALENUIHAHA CHANNELS AND MAALAEA BAY DUE TO STRONG TO GALE FORCE WINDS AND ROUGH SEAS. PHZ119>121-201500- /O.CON.PHFO.GL.W.0002.000000T0000Z-170221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 349 PM HST SUN FEB 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 30 TO 35 KT THROUGH MONDAY. SEAS 9 TO 12 FT ACROSS THE CHANNELS. SEAS UP TO 5 FT FOR MAALAEA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122>124-201500- /O.CON.PHFO.SC.Y.0011.000000T0000Z-170221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 349 PM HST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 20 TO 30 KT TONIGHT...BECOMING EAST MONDAY. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
885 WHHW70 PHFO 201328 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST MON FEB 20 2017 ...STRONG TO GALE FORCE WINDS AND HAZARDOUS SEAS CONTINUE... .STRONG TRADE WINDS AND ROUGH SEAS WILL CONTINUE ACROSS THE HAWAIIAN COASTAL WATERS THROUGH TUESDAY...WITH GALES IN THE WINDIEST AREAS AROUND MAUI COUNTY TODAY. PHZ119>121-210230- /O.CON.PHFO.GL.W.0002.000000T0000Z-170221T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 328 AM HST MON FEB 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 30 TO 35 KT. SEAS 8 TO 12 FT IN THE CHANNELS...AND UP TO 5 FT IN MAALAEA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122>124-210230- /O.EXT.PHFO.SC.Y.0011.000000T0000Z-170222T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 328 AM HST MON FEB 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHHW70 PHFO 210123 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST MON FEB 20 2017 ...STRONG TO LOCALLY GALE FORCE WINDS AND HAZARDOUS SEAS CONTINUE TONIGHT... .STRONG TO LOCALLY GALE FORCE TRADE WINDS AND ROUGH SEAS WILL CONTINUE ACROSS COASTAL WATERS TONIGHT. WINDS WILL DROP SLIGHTLY ON TUESDAY...WITH FRESH TO STRONG TRADE WINDS CONTINUING OVER ALL WATERS THROUGH AT LEAST WEDNESDAY. PHZ119>121-211430- /O.EXT.PHFO.GL.W.0002.000000T0000Z-170221T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 323 PM HST MON FEB 20 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FT IN THE CHANNELS...AND UP TO 5 FT IN MAALAEA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122>124-211430- /O.EXT.PHFO.SC.Y.0011.000000T0000Z-170223T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 323 PM HST MON FEB 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WROE
666 WHHW70 PHFO 210633 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 833 PM HST MON FEB 20 2017 ...STRONG TO LOCALLY GALE FORCE WINDS AND HAZARDOUS SEAS CONTINUE TONIGHT... .STRONG TRADE WINDS AND ROUGH SEAS WILL CONTINUE ACROSS COASTAL WATERS TONIGHT. WINDS WILL DROP SLIGHTLY ON TUESDAY...WITH FRESH TO STRONG TRADE WINDS CONTINUING OVER ALL WATERS THROUGH AT LEAST WEDNESDAY. PHZ119>121-211945- /O.CAN.PHFO.GL.W.0002.000000T0000Z-170221T1600Z/ /O.EXA.PHFO.SC.Y.0011.000000T0000Z-170223T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 833 PM HST MON FEB 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122>124-211945- /O.CON.PHFO.SC.Y.0011.000000T0000Z-170223T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 833 PM HST MON FEB 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 18, 8:20 PM HST, 7 hours 29 minutes earlier.
Area forecast discussion, Feb 18, 8:20 PM HST, 7 hours 29 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 820 PM HST Sat Feb 18 2017 .SYNOPSIS... A dissipating cold front moving down the island chain will bring passing clouds, brief showers, and gusty north winds. The front will reach Molokai this evening, Maui overnight, and the Big Island Sunday morning, focusing clouds and showers over windward areas and northern slopes. After the front passes, a mostly dry and gusty trade wind weather pattern will prevail into Monday, with northeast winds stacking low clouds along windward slopes. Breezy trade winds and cool weather will continue into the middle of next week, with clouds and brief showers favoring windward areas, especially during nights and mornings. && .DISCUSSION... A weak, shallow front is moving through the smaller islands tonight with strong and gusty north winds following the front. Clouds and showers will mainly affect north slopes and windward areas of the islands with only light to moderate rainfall totals expected. A few showers will reach leeward locations as the strong winds push moisture over the terrain but these will be brief in nature. Some clouds and showers will get hung up along the northern slopes as the low level winds push perpendicular into those slopes allowing for some higher rainfall totals in those areas. The front has passed Oahu and will cross Molokai this evening, Maui overnight, and reach the Big Island Sunday morning, before moving south of the Big Island Sunday night. Gusty north winds are already occurring over Kauai and exposed sections of Oahu as high pressure builds in from the north. Winds will accelerate over and through terrain and a wind advisory may be necessary for those areas that enhance the winds the most, such as over Lanai, the Maui central valley, Kahoolawe, and areas within the Kohala mountains on the Big Island. Winds in those areas are expected to be strongest Sunday, and if the front remains on track, an advisory will be issued with the 4am forecast package. High pressure behind the front will push in dry air from the north with associated precipitable water values in the 0.6 - 0.8 inch range. This dry air will limit most clouds and showers to the windward slopes Sunday and Monday as the front pushes south of the Big Island. Gusty trade winds will remain through Wednesday as the high travels north of the islands, with limited showers focused over windward and mountain areas. While another high is expected to build NW of the islands by the middle/end of next week, a developing low E of the high may act to limit any local increase in wind speeds. Latest GFS and ECMWF guidance indicate that light to moderate winds will back to the NE, keeping a cool and relatively dry weather pattern in place. && .AVIATION... A weakening cold front will continue to move southeastward down the island chain tonight and Sunday, moving through Maui County later tonight and through the Big Island on Sunday. A band of lower clouds and showers will move through the islands in association with the front, with windward and mauka areas the most likely to see any restriction to ceilings and visibilities. Behind the front, strong north to northeast winds will develop and remain in place through the day on Sunday. AIRMET Sierra is in effect for mountain obscuration across windward sections of Oahu, Molokai and the Big Island. The AIRMET will likely need to be expanded to include windward sections of Maui later tonight as well. Conditions should improve by 19/1000z in Oahu, but will likely continue beyond 19/1000z across Molokai and the Big Island. AIRMET Tango is in effect for moderate low level turbulence over and downwind of the mountains on Kauai and Oahu. This AIRMET will likely be expanded down the island chain tonight into Sunday as winds pick up behind the cold front. && .MARINE... Strong to gale-force winds associated with strong high pressure building north of the state in the wake of a cold front are expected Sunday through mid week. The best chance for gales will be across the Pailolo and Alenuihaha Channels and Maalaea Bay beginning Sunday, which are expected to persist into the upcoming week before trending down. Local winds will quickly fill in out of the north through the overnight hours tonight, then veer to the northeast Sunday and toward the east by Monday night. The evening observations at the Barking Sands station on Kauai have already begun to reflect these strong northerly winds with readings ranging from 20 to 25 kt. These winds will generate very rough/short-period seas across the local waters. A Gale Warning for the aforementioned channels and Maalaea Bay will be issued later tonight. In addition to the winds and seas, a large north-northwest (330-350 deg) swell will fill in across the waters Sunday, peak Sunday evening/overnight, then gradually ease Monday through Tuesday. This swell is associated with a storm-force low that was analyzed just under 1000 nautical miles north of the state this evening. Provided the proximity of this storm to the local area, wave periods will come in within the 11-13 second energy band, which are shorter periods than typically observed from our large northwest swells. Surf along exposed north and west facing shores will quickly respond and reach advisory levels Sunday, which should persist through Monday before trending down. Later packages may need to include the northern shores of the Big Island as the storm passes well to the north Sunday night through Monday. Surf along east facing shores will gradually rise through the week and near advisory levels Tuesday through Wednesday as the winds veer out of the east. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory from 6 AM Sunday to 6 PM HST Monday for Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau- Molokai-Maui Windward West-Maui Central Valley-Windward Haleakala. Small Craft Advisory from 6 AM Sunday to 6 PM HST Monday for Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch from Sunday afternoon through Monday afternoon for Maalaea Bay-Pailolo Channel-Alenuihaha Channel. Small Craft Advisory until 6 PM HST Monday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Maui County Windward Waters-Maui County Leeward Waters. && Morrison...Discussion Jelsema...Aviation Gibbs...Marine
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:00 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 60 hr |
| Feb 19, 3:34 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.